MAUDE Adverse Event Report: ALERE SAN DIEGO, INC. RED -MLTI-DRG 6 PNL SCRN TST (DOA-164); ENZYME IMMUNOASSAY, COCAINE AND COCAINE METABOLITES

ALERE SAN DIEGO, INC. RED -MLTI-DRG 6 PNL SCRN TST (DOA-164); ENZYME IMMUNOASSAY, COCAINE AND COCAINE METABOLITES
Model Number DOA-164
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation conclusion: the customer's observation was not replicated in-house with retention products.Retention devices were tested with in-house drug free donor urine and all devices showed expected negative results at read time for all analytes including coc, mamp, thc and bzo.No false positive results were observed during in-house testing.Manufacturing batch record review did not uncover any abnormalities.Based on the information available, there is no indication of a product deficiency and no corrective action is required.
 
Event or Problem Description
The customer reported receiving a false positive thc and mamp result on one donor using a multi-drug one step 6 drug screen test panel.The customer also reported receiving a false positive coc, mamp, thc, and bzo result on a second donor using another multi-drug one step 6 drug screen test panel.The false positive results occurred on 2 devices out of 100 devices used.

Brand Name
RED -MLTI-DRG 6 PNL SCRN TST (DOA-164)
Common Device Name
ENZYME IMMUNOASSAY, COCAINE AND COCAINE METABOLITES
Manufacturer (Section D)
ALERE SAN DIEGO, INC.
9975 summers ridge road
san diego CA 92121
MDR Report Key7215917
Report Number2027969-2018-00007
Device Sequence Number16401214
Product Code DIO
UDI-Device Identifier10858904006317
UDI-Public(01)10858904006317(17)180831(10)DOA6090544
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K061718
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date08/31/2018
Device Model NumberDOA-164
Device Lot NumberDOA6090544
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/11/2018
Initial Report FDA Received Date01/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1